Sign in to follow this  
Followers 0

Vyvanse makes me obsessively pick my skin

9 posts in this topic

Posted

I take Vyvanse, 20mg to 60mg depending on what I need to accomplish that day.

Even when I was a little kid I've always been a "picker", but with vyvanse it is MUCH worse.

I look like a meth addict when I dont have make up covering it. It's such a sad thing and I cant control myself.

Any imperfection I must pick.

I'm considering different meds but currently im taking Vyvanse for ADD and it'd beein working ok for a year minus

the skin picking issue. I also take Sertraline for anxiety partly caused by Vyvanse, which in effect makes Vyvanse not help as much with my ADD.

Sorry to get on a tangine. Anyway any suggestions?

Share this post


Link to post
Share on other sites

Posted

Can you try either a) lowering dosage of vyvanase or b) trying to work with an ocd therapist on the skin picking issue?

Trying another med might not be a bad idea, but with one stim, you may run into the same issue with another....

Anna

Share this post


Link to post
Share on other sites

Posted

Thanks for the advice :)

I can't really lower my dosage and still be in control of my ADD, but the therapy may be the solution!

I may just be stubborn, (or am just bitter from past therapists?), but I feel like OCD therapy would not work... at least on me.

Doctors have told me to put a rubber-band on my wrist and whenever I feel the urge to pick, to snap the rubber-band.

Unfortunately, Operant Conditioning (if that's what this is supposed to be..?) does not help if I am the operant AND the one being conditioned.

I had a short phase when I was 14 with some mild self-mutilation, could "picking" be like a subconscious desire to injure myself? or is it just an OCD habit thing??

Share this post


Link to post
Share on other sites

Posted (edited)

I take zoloft also. Its pretty activating and it does some dopamine reuptake inhibition at higher dosages too. You might be having a reaction with that combo?

If it is the stim, you could try seeing if something else works. Maybe normal adderall? The others are heavier on dopamine from what I can find. But dopamine may or may not even be the problem. If your doc has no ideas Id ask about switching stims till you find one that works without the skin picking. Or maybe add something else or swap your AD for something that helps with anxiety and possible compulsions?

Edited by creepy

Share this post


Link to post
Share on other sites

Posted

I do the same thing! I have always been a picker or a hair puller (never able to stop both at the same time). I was on Vyvanse before then went off for a while and this time it seems to really kick up my anxiety and the skin picking is a lot worse. I've tried therapy for it repeatedly but it didn't help.

I thought it was my agitated depression (which can have skin picking as a symptom) but it has gotten so much worse since I restarted the Vyvanse. I'm going to ask about Strattera on Monday at my appointment. I've also started a new career and am feeling lots of anxiety about that as well.

Thanks for starting the topic. I'm really interested in seeing the replies.

I don't have a sig yet but I'm diagnosed with agitated depression and ADHD but have had a GAD diagnosis in the past. I take Aplenzin (a variation of Wellbutrin that few people have heard about, it seems), Lamictal, Vyvanse, Deplin, and Trazodone.

Share this post


Link to post
Share on other sites

Posted

interesting....the wife was on adderall and was obsessively picking at her skin...she's covered in scars now. Due to aderrall being out of stock in town, the doc switched her to vyvance and she has since quit picking. I'm quite relieved.

I hope you find some relief from the picking....it's awful stuff.

Share this post


Link to post
Share on other sites

Posted

Vyvance didn't make me pick, but it did make me pull out my hair. Strattera did the same. Had to go back to the adderall, its the only think that has made me not hair pull.

Share this post


Link to post
Share on other sites

Posted

the only thing vyvance seemed to do to me was constipate me...same as depakote...and just like when I came off that, after 24 hours of being off vyvance, I started going to the bathroom.

It's amazing how these drugs effect everyone so differently.

Share this post


Link to post
Share on other sites

Posted

I agree- it's really mind boggling how it all works.

Thank you for the replies. I traded meds with my friend (who takes Adderall), and I didn't pick- although it could just be because it was my first day on it? The only problem is that Ritalin and Adderall are now on the FDA's "drug shortages" list, so I'm not sure if I want to gamble on being able to get my prescription filled...

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0